Mathematical Sciences

Lund University

Title Traveling waves in compressible elastic rods
Authors Jonatan Lenells
Alternative Location http://aimsciences.org/jour..., Restricted Access
Alternative Location http://www.math.ucsb.edu/~j...
Publication DISCRETE AND CONTINUOUS DYNAMICAL SYSTEMS-SERIES B
Year 2006
Volume 6
Issue 1
Pages 151 - 167
Document type Article
Status Published
Quality controlled Yes
Language eng
Publisher AMER INST MATHEMATICAL SCIENCES
Abstract English We determine all weak traveling wave solutions of a model for nonlinear dispersive waves in cylindrical compressible hyperelastic rods. Besides the previously known smooth, peaked, and cusped solutions, the equation is shown to admit compactons, stumpons, and fractal-like waves.
Keywords nonlinear wave equations, elasticity, traveling waves,
ISBN/ISSN/Other ISSN: 1531-3492